Jump to content
CrazyBoards.org

Recommended Posts

I am on 600 mg of lithium, and I drink about 2-3 L of water (decaf coffee) a day. No caffeine or alcohol. No salt limitations. No problems with excessive thirst, but I do have dry mouth. My urine is usually pretty dilute.

 

Drinking 3+ L of water per day, you really should have clear urine. But the kidney problem most commonly caused by lithium is diabetes insipidus, which makes you to pee more than usual because of an inability to concentrate urine. So maybe you have a pre-existing kidney problem that is causing something weird to happen. Or maybe you just naturally concentrate urine more than most people. Either way, I would get a simple kidney panel.

Link to comment
Share on other sites

A kidney panel is a good idea. You should have one taken now and again. Same with thyroid.

 

I drink 3-4 liters of water daily. I have to pee a lot, but I have a spastic bladder, so I always have had to pee a lot. It's gotten better as time passed, anyway. I drink caffeine daily, but you aren't supposed to drink too much. I only drink alcohol about once a month. That is just how much I drink, it has nothing to do with my meds.

 

I was specifically told not to lower or fiddle with my salt intake, and that in fact, that would be dangerous. I use a lot of salt, but it hasn't been a problem.

 

 

Link to comment
Share on other sites

At my highest dose of lithium (1000mg) I was easily downing more than 4 litres of water a day.  My doctor had to tell me to cut back because of the oedema I developed in my hands and ankles, but I found it extremely difficult.  I'm now tapering off the med and at 500mg I don't feel the thirst as excessively (I drink about 3 litres/day now) and the oedema has gone way down.  I don't drink alcohol at all and I have a max of 2 cups of coffee a day.  Basically, my point is that you have to find a balance with the water intake, because too much can be as bad as too little.

 

I agree with the others that it's worth keeping your GP appointment and asking for a kidney panel.  You should also only be making dose changes (you mentioned dropping down to 400mg if your urine still looked odd) in consultation with your doctor in any case.

 

Let us know how the appointment goes.

Link to comment
Share on other sites

Don't adjust your dose without a doctors permission. Self medicating can be dangerous.

 

You could see your GP and have them run tests. Simple blood work and urinalysis. 

 

I'm thirsty on all my meds. I drink a LOT of water. Try drinking some Gatorade to help. When I was on lithium, I had baaad thirst. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...